Alert archive / California / High Wind Watches in 2013
High Wind Watch 7, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Apr 13, 2013, 3:15 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 14, 2013, 6:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2013, 3:15 AM PDT (10:15 UTC)
- In effect from
- Apr 14, 2013, 6:00 PM PDT
- Expired
- Apr 14, 2013, 3:42 AM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309 WWUS76 KSGX 131015 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 315 AM PDT SAT APR 13 2013 ...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON THROUGH LATE MONDAY NIGHT WITH STRONGEST WINDS SUNDAY NIGHT THROUGH MONDAY NIGHT... .THROUGH MONDAY...ONSHORE FLOW WILL STRENGTHEN FROM A GULF OF ALASKA LOW PRESSURE SYSTEM THAT WILL MOVE INTO THE GREAT BASIN MONDAY AND INTO THE SOUTHWEST STATES TUESDAY. IT WILL BRING PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON THROUGH LATE MONDAY NIGHT WITH STRONGEST WINDS SUNDAY NIGHT THROUGH MONDAY NIGHT. CAZ055-132100- /O.NEW.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/ /O.EXB.KSGX.WI.Y.0034.130413T1900Z-130415T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS- 315 AM PDT SAT APR 13 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PDT SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PDT SUNDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. * TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-058-132100- /O.NEW.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/ /O.EXB.KSGX.WI.Y.0034.130414T0100Z-130415T0100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 315 AM PDT SAT APR 13 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT SUNDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH. * TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ060-132100- /O.NEW.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/ /O.EXT.KSGX.WI.Y.0034.130413T1900Z-130415T0100Z/ APPLE AND LUCERNE VALLEYS- 315 AM PDT SAT APR 13 2013 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM PDT SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 PM PDT SUNDAY. * WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. * TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. * VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ061-062-132100- /O.NEW.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/ /O.EXT.KSGX.WI.Y.0034.130414T0100Z-130415T0100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 315 AM PDT SAT APR 13 2013 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT SUNDAY. * WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH. ISOLATED GUSTS TO 75 MPH. * TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. * VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 17
3 follow-up statements
573 WWUS76 KSGX 132041 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PDT SAT APR 13 2013 ...PERIODS OF STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH LATE MONDAY NIGHT AND POSSIBLY INTO TUESDAY... .ONSHORE FLOW WILL INCREASE ACROSS THE SOUTHERN CALIFORNIA THROUGH TUESDAY...AS A SERIES OF TROUGHS MOVE ACROSS THE WEST. THE FIRST OF WHICH WILL MOVE ACROSS THE INTERMOUNTAIN WEST TONIGHT...WITH MODERATE TO STRONG WEST WINDS DEVELOPING. HOWEVER...A SECOND AND MORE POTENT TROUGH WILL DIG SOUTHWARD ALONG THE WEST COAST LATE SUNDAY AND MONDAY AND INTO THE GREAT BASIN ON TUESDAY. AS A RESULT...PROGRESSIVELY STRONGER WINDS WILL LIKELY DEVELOP AGAIN SUNDAY EVENING AND NIGHT...WITH EVEN STRONGER WINDS POSSIBLE MONDAY EVENING AND NIGHT. SOME OF THESE STRONG WINDS MAY LINGER INTO TUESDAY MORNING. THESE STRONG AND GUSTY WINDS WILL LIKELY CAUSE AREAS OF BLOWING DUST AND SAND IN THE DESSERTS...REDUCING VISIBILITIES TO A QUARTER MILE OR LESS AT TIMES...ESPECIALLY SUNDAY NIGHT AND MONDAY NIGHT. CAZ055-060-140445- /O.CON.KSGX.WI.Y.0034.000000T0000Z-130415T0100Z/ /O.CON.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 141 PM PDT SAT APR 13 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...WEST TO NORTHWEST WINDS 25 TO 35 MPH...WITH GUSTS TO 60 MPH. GUSTS POTENTIALLY UP TO 70 MPH ON MONDAY NIGHT. * TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. HOWEVER...CITIES LIKE JOHNSON VALLEY WILL LIKELY SEE THESE STRONG AND GUSTY WINDS MONDAY NIGHT. * VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES...ESPECIALLY SUNDAY NIGHT THROUGH MONDAY NIGHT. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY REDUCE VISIBILITY ALONG INTERSTATES AND HIGHWAYS ACROSS THE HIGH DESERTS. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES...AND POWER LINES. TIE DOWN LOOSE YARD FURNITURE...TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-058-061-062-140445- /O.CON.KSGX.WI.Y.0034.130414T0100Z-130415T0100Z/ /O.CON.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 141 PM PDT SAT APR 13 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT SUNDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT SUNDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 55 MPH. * WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...WEST TO NORTHWEST WINDS 25 TO 40 MPH...WITH GUSTS TO 70 MPH. GUSTS POTENTIALLY UP TO 80 MPH ON MONDAY NIGHT. * TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. HOWEVER...CITIES LIKE PALM SPRINGS...BORREGO SPRINGS...AND OCOTILLO WELLS WILL LIKELY SEE THESE STRONG AND GUSTY WINDS MONDAY NIGHT. * VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES...ESPECIALLY SUNDAY NIGHT THROUGH MONDAY NIGHT. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT AND POTENTIALLY HAZARDOUS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY SHARPLY REDUCE VISIBILITY. MOTORISTS SHOULD WATCH FOR BROKEN TREE LIMBS... DOWNED TREES...AND POWER LINES. SECURE LOOSE YARD FURNITURE... TENTS... UMBRELLAS...AND TRASH CANS...AS THESE ITEMS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PALMER
210 WWUS76 KSGX 140342 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 842 PM PDT SAT APR 13 2013 ...PERIODS OF STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY MORNING... .A DEVELOPING LOW PRESSURE TROUGH OVER THE WEST WILL DRIVE INCREASING WESTERLY WINDS ACROSS THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA THROUGH TUESDAY. THESE STRONG AND GUSTY WINDS WILL LIKELY CAUSE AREAS OF BLOWING DUST AND SAND IN THE DESERTS...REDUCING VISIBILITY TO ONE-QUARTER MILE OR LESS AT TIMES. DRIVING MAY BECOME HAZARDOUS IN SOME AREAS DUE TO SUDDEN GUSTY CROSS WINDS AND SHARPLY REDUCED VISIBILITY. WINDS WILL BE STRONGEST ON AND NEAR THE DESERT SLOPES IN THE EVENINGS AND OVERNIGHT. THE WINDS ARE EXPECTED TO WEAKEN BY TUESDAY AFTERNOON. CAZ055-060-141200- /O.CON.KSGX.WI.Y.0034.000000T0000Z-130415T0100Z/ /O.CON.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 842 PM PDT SAT APR 13 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 35 MPH...WITH LOCAL GUSTS TO 55 MPH. * WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...WEST TO NORTHWEST WINDS 25 TO 35 MPH...WITH GUSTS TO 60 MPH. LOCAL GUSTS TO 70 MPH ARE POSSIBLE ON MONDAY NIGHT. * TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT. * LOCATION...ON AND NEAR DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. HOWEVER...CITIES LIKE JOHNSON VALLEY MAY SEE THESE STRONG AND GUSTY WINDS MONDAY NIGHT. * VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES...ESPECIALLY SUNDAY NIGHT THROUGH MONDAY NIGHT. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY REDUCE VISIBILITY ALONG INTERSTATES AND HIGHWAYS ACROSS THE HIGH DESERTS. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES...AND POWER LINES. TIE DOWN LOOSE YARD FURNITURE...TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-058-061-062-141200- /O.CON.KSGX.WI.Y.0034.000000T0000Z-130415T0100Z/ /O.CON.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 842 PM PDT SAT APR 13 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 55 MPH. * WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...WEST TO NORTHWEST WINDS 25 TO 40 MPH...WITH GUSTS TO 65 MPH. GUSTS UP TO 75 MPH POSSIBLE ON MONDAY NIGHT. * TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. HOWEVER...THERE IS A CHANCE CITIES LIKE PALM SPRINGS...BORREGO SPRINGS...AND OCOTILLO WELLS MAY EXPERIENCE THEM AS WELL...ESPECIALLY MONDAY NIGHT. * VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES...ESPECIALLY SUNDAY NIGHT THROUGH MONDAY NIGHT. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT AND POTENTIALLY HAZARDOUS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY SHARPLY REDUCE VISIBILITY. MOTORISTS SHOULD WATCH FOR BROKEN TREE LIMBS... DOWNED TREES...AND POWER LINES. SECURE LOOSE YARD FURNITURE... TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS MAY BLOW AWAY. * RECENT WIND GUSTS...WHITEWATER 52 MPH AT 7 PM PDT...VOLCAN MOUNTAIN 46 MPH AT 4 PM PDT...DESERT HOT SPRINGS 42 MPH AT 3 PM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAD
086 WWUS76 KSGX 141042 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 342 AM PDT SUN APR 14 2013 ...PERIODS OF STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH TUESDAY MORNING... .A GULF OF ALASKA LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT BASIN MONDAY AND SOUTHWEST STATES TUESDAY BRINGING STRONGER ONSHORE FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS INTO TUESDAY MORNING...STRONGEST TONIGHT AND MONDAY NIGHT. CAZ055-056-058-060>062-142100- /O.UPG.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/ /O.NEW.KSGX.HW.W.0011.130415T0100Z-130416T1600Z/ /O.CON.KSGX.WI.Y.0034.000000T0000Z-130415T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 342 AM PDT SUN APR 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WINDS THROUGH THIS AFTERNOON...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45. ISOLATED GUSTS TO 55 MPH. * WINDS FOR TONIGHT THROUGH EARLY TUESDAY MORNING...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. ISOLATED GUSTS TO 75 MPH. * TIMING...STRONGEST WINDS EARLY THIS MORNING...AND AGAIN FOR TONIGHT THROUGH EARLY MONDAY...AND YET AGAIN FOR MONDAY NIGHT THROUGH EARLY TUESDAY. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. SECURE LOOSE YARD FURNITURE... TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS MAY BLOW AWAY. * REPORTS...STRONGEST WIND GUSTS IN THE COACHELLA VALLEY OF 62 MPH AT WHITEWATER AT 3 AM AND 61 MPH AT SKY VALLEY AT 6 PM SATURDAY...AND IN THE SAN DIEGO COUNTY MOUNTAINS 62 MPH AT MONUMENT PEAK AT 9 PM SATURDAY AND 57 MPH AT VOLCAN MOUNTAIN AT 130 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP 17
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Apr 12, 9:20 PM PDT, 5 hours 55 minutes earlier.
Area forecast discussion, Apr 12, 9:20 PM PDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 PM PDT FRI APR 12 2013
.SYNOPSIS...
A STRENGTHENING UPPER-LEVEL LOW PRESSURE TROUGH ACROSS THE WEST WILL
MAINTAIN ONSHORE FLOW AND A DEEPENING MARINE LAYER THROUGH MONDAY.
IT WILL BE SLIGHTLY COOLER ON SATURDAY...THEN MUCH COOLER SUNDAY
INTO MONDAY WITH A CHANCE FOR LIGHT RAIN AND DRIZZLE...AND CLOUDS
LINGERING MUCH OF THE DAY ALONG THE COASTAL MOUNTAIN SLOPES. GUSTY
WESTERLY WINDS WILL DEVELOP BY SUNDAY EVENING OVER THE MOUNTAINS AND
DESERTS...AND WILL LIKELY STRENGTHEN MONDAY WHEN A PERIOD OF HIGH
WINDS WILL BE POSSIBLE ALONG AND EAST OF THE MOUNTAINS. A WARMING
TREND WILL COMMENCE AFTER TUE AS THE UPPER TROUGH MOVES EAST AND
ONSHORE FLOW EASES.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
MARINE CLOUDS WERE GATHERING OVER THE BIGHT THIS EVENING AND PUSHING
ONSHORE. THE CUMULUS OVER THE MOUNTAINS HAD DIMINISHED BY 7 PM PDT
LEAVING SKIES MOSTLY CLEAR INLAND. THE 00Z MIRAMAR SOUNDING HAD A
STRONG 9 DEGREE C INVERSION BASED NEAR 2300 FT. SFC PRESSURE
GRADIENTS THIS EVENING WERE RUNNING 4-6 MBS ONSHORE TO THE DESERTS.
WINDS WERE MOSTLY LIGHT.
MODEST HEIGHT/THICKNESS RISES OVER SOCAL THROUGH SAT MORNING SHOULD
STRENGTHEN THE MARINE INVERSION FURTHER. THIS MAY MAKE FOR SLOWER
CLEARING ALONG THE COAST AND SLIGHTLY COOLER DAYTIME HIGHS. MEANTIME
A VIGOROUS WAVE MOVING THROUGH THE NORTHERN ROCKIES WILL BEGIN TO
CARVE OUT A BROAD TROUGH ACROSS THE WEST. AS SHORT-WAVES DIVE INTO
THE TROUGH...IT WILL DEEPEN THROUGH TUE AND MAINTAIN LOW SURFACE
PRESSURE OVER THE GREAT BASIN. AT THE SAME TIME...UPPER LEVEL WINDS
WILL SLOWLY INCREASE AND PEAK LATE MON NIGHT AS THE TROUGH SAGS
SOUTH OVER THE AREA. THE MARINE LAYER WILL DEEPEN TO AROUND 5K FT BY
MON AM SO THERE WILL BE ENOUGH MOISTURE FOR SCATTERED...LIGHT RAIN
SHOWERS AND AREAS OF DRIZZLE WEST OF THE MOUNTAINS. BUT THE MAIN
CONCERN WILL BE THE WIND.
CURRENT INDICATIONS ARE THAT THIS SYSTEM WILL NOT HAVE THE INTENSITY
OF THE ONE EARLIER IN THE WEEK...HOWEVER...MODEL GUIDANCE SUGGESTS
GUSTS WILL BE WELL INTO ADVISORY CRITERIA AND MAY HIT HIGH WIND IN
SOME AREAS BRIEFLY. BUT THERE IS STILL TOO MUCH MODEL VARIATION TO
PIN DOWN THE TIMING AND STRENGTH.
WIND...A WIND ADVISORY IS CURRENTLY IN EFFECT FOR ALL DESERT AREAS
BEGINNING 2 PM ON SAT THROUGH MON EVENING. WINDS OF 25 TO 35 MPH
WITH LOCAL GUSTS AROUND 50 MPH LOOK LIKELY AT TIMES. THE GREATEST
THREAT FOR HIGH WIND CONDITIONS WILL BE ALONG THE DESERT SLOPES.
PRECIPITATION...EXPECT SOME DRIZZLE WILL BREAK OUT ON SUN
MORNING...WITH SCATTERED SHOWERS DEVELOPING ALONG AND WEST OF THE
MOUNTAINS SUN NIGHT THROUGH MON NIGHT. BEST CHANCE FOR MODEST
AMOUNTS WILL BE ON THE COASTAL SLOPES...AIDED BY THE STRONG
WESTERLY...UPSLOPE FLOW. PWS ARE IN THE 1/2 TO 3/4 INCH RANGE AND
MOST MODELS HAVE SOME LIGHT AMOUNTS...SO POPS WILL BE ABOVE
GUIDANCE.
THE UPPER TROUGH PEAKS AND SWINGS THROUGH SOCAL ON TUE. THE ECMWF
AND NAM12 MODELS ARE STRONGEST AND SLOWER AND PREFERRED OVER THE 12Z
GFS/GEM SOLUTIONS. THIS SHOULD ALLOW WARMING THROUGH THE LATTER HALF
OF THE WEEK AS IT SLIDES EAST AND HEIGHTS/THICKNESS SLOWLY REBOUND
IN NW FLOW ALOFT.
&&
.AVIATION...
130330Z...COAST/VALLEYS...CLOUD BASES BTWN 1200-1800 FT TOPS 2300 FT
MSL SPREADING 20-30 SM INLAND THROUGH 14Z SATURDAY. VIS AOB 2SM BR
IN THE EASTERN VALLEYS WHERE CLOUD DECK INTERSECTS WITH HIGHER
TERRAIN. CLOUDS CLEARING TO THE COAST BETWEEN 17Z AND 20Z SATURDAY.
MTNS/DESERTS...SCATTERED HIGH CLOUDS AND UNRESTRICTED VIS THROUGH
SATURDAY.
&&
.MARINE...
AN INTERMITTENT CATALINA EDDY WILL CONTINUE OVER THE COASTAL WATERS
THIS WEEKEND. ON MONDAY...WINDS WILL SHIFT NORTHWEST BEHIND A COLD
FRONT AND INCREASE TO 15-25 KT OVER THE OUTER WATERS IN THE
AFTERNOON...AND 10-20 KT IN THE INNER WATER BY EVENING. THE
STRONGEST WINDS ARRIVE SUNDAY NIGHT AND MONDAY WHEN SMALL CRAFT
ADVISORIES WILL BE NEEDED. GALES ARE POSSIBLE OVER THE OUTER WATERS.
THE STRONG WINDS WILL GENERATE A STEEP...SHORT PERIOD WIND SWELL
SUNDAY NIGHT THROUGH TUESDAY. THIS SHORT PERIOD SWELL COMBINED WITH
A BUILDING LONG PERIOD SOUTH SWELL WILL RESULT IN ROUGH SEAS AND
HAZARDOUS BOATING CONDITIONS MONDAY AND TUESDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 2 PM SATURDAY TO 8 PM PDT MONDAY FOR THE
APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...SAN DIEGO
COUNTY DESERTS.
PZ...NONE.
&&
PUBLIC...JAD
AVIATION/MARINE...MOEDEHazardous weather outlook, Apr 12, 7:40 PM PDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 740 PM PDT FRI APR 12 2013 CAZ042-043-048-050-055>058-060>062-131300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 740 PM PDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAND AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SAT THROUGH SUN...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR SUN NIGHT THROUGH TUE MORNING...MODERATE TO LOCALLY STRONG WEST WINDS ARE POSSIBLE IN THE MOUNTAINS AND DESERTS. LIGHT PRECIPITATION IS POSSIBLE WEST OF THE MOUNTAINS RESULTING IN WET ROADS AT TIMES. PATCHY DENSE FOG WILL DEVELOP ON THE COASTAL SLOPES MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD
Nearby
High Wind Watches in California, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.